Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 181, NWS Charleston, WV

June 7, 20118 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 7, 2011, 2:45 PM EDT for 8 counties in West Virginia. It was in force for 60 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2011, 2:45 PM EDT (18:45 UTC)
Expired
Jun 7, 2011, 3:45 PM EDT
In force
60 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Braxton County, WV, Calhoun County, WV, Clay County, WV, Jackson County, WV, Kanawha County, WV, Nicholas County, WV, Putnam County, WV, Roane County, WV

The radar

The Charleston,WV radar (KRLX), 52 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 3:02 PM EDTTSTM WND DMGCharleston, WVTREES AND POWER LINES DOWN AT GREENBRIER ST AND DEITRICK BLVD
Jun 7, 3:15 PM EDTTSTM WND DMGCross Lanes, WVTREES DOWN ACROSS PIONEER DR AND DEERFIELD LN
Jun 7, 3:20 PM EDTTSTM WND DMGEast Bank, WVTREES AND POWER LINES DOWN ACROSS RTE 61.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1140 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

281 
WUUS51 KRLX 071845
SVRRLX
WVC007-013-015-035-039-067-079-087-071945-
/O.NEW.KRLX.SV.W.0181.110607T1845Z-110607T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
245 PM EDT TUE JUN 7 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BRAXTON COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF SUTTON...
  SOUTHERN CALHOUN COUNTY IN WEST VIRGINIA...
  CLAY COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF CLAY...
  SOUTHEASTERN JACKSON COUNTY IN WEST VIRGINIA...
  KANAWHA COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITIES OF...NITRO...CHARLESTON...
  NORTHWESTERN NICHOLAS COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF SUMMERSVILLE...
  NORTHEASTERN PUTNAM COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF WINFIELD...
  ROANE COUNTY IN WEST VIRGINIA...

* UNTIL 345 PM EDT

* AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  NORTHWEST OF AMMA...OR 8 MILES SOUTH OF SPENCER...AND MOVING SOUTH
  AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ELEANOR...BIG OTTER...WALLBACK...SISSONVILLE...POCA...TEAYS
  VALLEY...CLENDENIN...CROSS LANES...BIRCH RIVER...ELKVIEW...
  INSTITUTE...ST. ALBANS...PINCH...DUNBAR...GLEN...SOUTH
  CHARLESTON...COAL FORK...MARMET...BELLE...CHESAPEAKE...CEDAR
  GROVE...EAST BANK AND GLASGOW.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 40 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
128 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 67...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 85 AND 95.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3824 8073 3824 8119 3826 8123 3823 8127
      3819 8154 3836 8188 3859 8201 3876 8157
      3885 8104 3884 8101 3879 8106 3872 8098
      3878 8087 3870 8065
TIME...MOT...LOC 1845Z 354DEG 25KT 3862 8134

$$

08
3 follow-up statements
302 
WWUS51 KRLX 071913
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
313 PM EDT TUE JUN 7 2011

WVC013-035-087-071920-
/O.CAN.KRLX.SV.W.0181.000000T0000Z-110607T1945Z/
JACKSON WV-CALHOUN WV-ROANE WV-
313 PM EDT TUE JUN 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR ROANE...SOUTHERN CALHOUN AND
SOUTHEASTERN JACKSON COUNTIES IN WEST VIRGINIA IS CANCELLED...

THE SEVERE PORTION OF THE LINE OF STORMS HAS MOVED SOUTH OF THE 
AREA...SO THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. CLOUD 
TO GROUND LIGHTNING AND DOWNPOURS ARE STILL POSSIBLE.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3824 8073 3824 8119 3826 8123 3823 8127
      3819 8154 3836 8188 3859 8201 3865 8185
      3855 8163 3851 8126 3856 8113 3872 8095
      3876 8081 3870 8065
TIME...MOT...LOC 1910Z 354DEG 25KT 3853 8085 3831 8136
          3836 8181

$$

WVC007-015-039-067-079-071945-
/O.CON.KRLX.SV.W.0181.000000T0000Z-110607T1945Z/
PUTNAM WV-NICHOLAS WV-KANAWHA WV-CLAY WV-BRAXTON WV-
313 PM EDT TUE JUN 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHWESTERN BRAXTON...CLAY...KANAWHA...NORTHWESTERN NICHOLAS AND
PUTNAM COUNTIES...

AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM FRAMETOWN TO 6 MILES
SOUTHEAST OF PINCH TO NITRO...OR ALONG A LINE EXTENDING FROM 9 MILES
SOUTHWEST OF SUTTON TO 14 MILES EAST OF CHARLESTON TO NITRO...MOVING
SOUTH AT 30 MPH.

THIS LINE OF STORMS HAS A HISTORY OF DOWNING TREES AND POWERLINES.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COAL 
FORK...SISSONVILLE...CHARLESTON...SUMMERSVILLE...AND CLAY.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 39 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
116 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 67...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 85 AND 95.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3824 8073 3824 8119 3826 8123 3823 8127
      3819 8154 3836 8188 3859 8201 3865 8185
      3855 8163 3851 8126 3856 8113 3872 8095
      3876 8081 3870 8065
TIME...MOT...LOC 1910Z 354DEG 25KT 3853 8085 3831 8136
          3836 8181

$$

19
028 
WWUS51 KRLX 071933
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
333 PM EDT TUE JUN 7 2011

WVC007-079-071941-
/O.CAN.KRLX.SV.W.0181.000000T0000Z-110607T1945Z/
PUTNAM WV-BRAXTON WV-
333 PM EDT TUE JUN 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BRAXTON AND
PUTNAM COUNTIES IS CANCELLED...

THE SEVERE PORTION OF THE LINE OF THUNDERSTORMS HAS MOVED SOUTH OF 
THE AREA...SO THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. 
HOWEVER...SOME CLOUD TO GROUND LIGHTNING IS STILL POSSIBLE.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3824 8073 3824 8119 3826 8123 3823 8127
      3819 8154 3836 8188 3841 8186 3847 8168
      3847 8134 3852 8111 3851 8088 3855 8079
      3852 8074 3853 8073 3852 8068
TIME...MOT...LOC 1931Z 354DEG 25KT 3838 8083 3816 8134
          3822 8179

$$

WVC015-039-067-071945-
/O.CON.KRLX.SV.W.0181.000000T0000Z-110607T1945Z/
NICHOLAS WV-KANAWHA WV-CLAY WV-
333 PM EDT TUE JUN 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR CLAY...CENTRAL KANAWHA AND NORTHWESTERN NICHOLAS COUNTIES...

AT 324 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES 
NORTH OF SUMMERSVILLE TO 17 MILES NORTHWEST OF FAYETTEVILLE TO 11 
MILES SOUTHWEST OF CHARLESTON...MOVING SOUTH AT 30 MPH.

THIS LINE OF STORMS HAS A HISTORY OF KNOCKING DOWN TREES AND POWER 
LINES.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 47 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
110 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 10...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 85 AND 95.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3824 8073 3824 8119 3826 8123 3823 8127
      3819 8154 3836 8188 3841 8186 3847 8168
      3847 8134 3852 8111 3851 8088 3855 8079
      3852 8074 3853 8073 3852 8068
TIME...MOT...LOC 1931Z 354DEG 25KT 3838 8083 3816 8134
          3822 8179

$$

19
040 
WWUS51 KRLX 071945
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
345 PM EDT TUE JUN 7 2011

WVC015-039-067-071952-
/O.EXP.KRLX.SV.W.0181.000000T0000Z-110607T1945Z/
NICHOLAS WV-KANAWHA WV-CLAY WV-
345 PM EDT TUE JUN 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR CLAY...CENTRAL KANAWHA AND 
NORTHWESTERN NICHOLAS COUNTIES WILL EXPIRE AT 345 PM EDT...

THE LINE OF STORMS THAT PROMPTED THE WARNING HAS WEAKENED BELOW 
SEVERE LIMITS AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE 
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. 
HOWEVER...DOWNPOURS...CLOUD TO GROUND LIGHTNING...GUSTY WINDS...AND 
PEA SIZE HAIL ARE STILL POSSIBLE.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3824 8073 3824 8119 3826 8123 3823 8127
      3819 8154 3836 8188 3841 8186 3847 8168
      3847 8134 3852 8111 3851 8088 3855 8079
      3852 8074 3853 8073 3852 8068
TIME...MOT...LOC 1942Z 354DEG 25KT 3830 8082 3808 8133
          3814 8178

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 1:26 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jun 7, 1:26 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
126 PM EDT TUE JUN 7 2011

.SYNOPSIS...
A MOISTURE STARVED WARM FRONT PUSHES NORTHEAST TODAY. HOT SUMMER
LIKE HIGH PRESSURE WILL BE IN CHARGE WEDNESDAY AND WEDNESDAY
NIGHT. COOL FRONT BRINGS STORM CHANCES THURSDAY INTO SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
MCS HAS ARRIVED IN CWA WITH GUSTY WINDS AND BRIEF HEAVY RAINS.
EXPECT SYSTEM TO DEFLECT EAST WITH TIME AS H500 RIDGE CONTINUES TO
BUILD IN...SO CONCENTRATED HIGHEST POPS ACROSS THE NORTH.  SYSTEM
SHOULD MOVE OFF/DISSIPATE BY EARLY EVENING...WITH A QUIET OVERNIGHT
FORESEEN.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
HIGH PRESSURE...AT THE SURFACE AND ALOFT...SHOULD PREVAIL ACROSS THE
REGION WEDNESDAY. SOME OF THE MODELS CONTINUE TO GENERATE AFTERNOON
CONVECTION OVER THE MOUNTAINS WEDNESDAY...BUT MODEL SOUNDINGS HAVE
LOTS OF DRY AIR ALOFT...WHICH SHOULD PRECLUDE THE DEVELOPMENT OF ANY
CONVECTION.  BECAUSE OF THIS...BUMPED POPS UP...BUT WILL STILL LEAVE
REGION DRY FOR NOW.

MODELS ALSO CONTINUE TO INDICATE UPPER HIGH WILL BE SUPPRESSED TO
THE SOUTH...WHICH WILL ALLOW A COLD FRONT TO APPROACH FROM THE
NORTHWEST.  LATEST GUIDANCE SUGGESTS FRONT WILL BE LOCATED EITHER
JUST TO OUR NORTH...OR POSSIBLY INTO OUR NORTHERN COUNTIES LATE
THURSDAY NIGHT.

THE COMBINATION OF THE FRONT...AND ASSORTED MID-LEVEL SHORTWAVES
SHOULD RESULT IN INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS
THURSDAY...WITH THE CHANCES CONTINUING THROUGH THURSDAY NIGHT.

WITH HIGH PRESSURE IN CHARGE ON WEDNESDAY...FEEL TEMPERATURES WILL
BE HOT.  PREVIOUS FORECAST FOR HIGHS IS QUITE CLOSE TO THE MET
NUMBERS....AND ONLY A DEGREE OR TWO BELOW THE WARMER MAV NUMBERS.
SO HAVE GENERALLY LEFT FORECAST ALONE...WITH SOME MINOR TWEAKS.

CLOUDS AND PRECIPITATION CHANCES SHOULD RESULT IN LOWER TEMPS ON
THURSDAY...ESPECIALLY ACROSS THE NORTH.  PREVIOUS FORECAST REFLECTS
THE LATEST GUIDANCE AND WAS GENERALLY LEFT ALONE.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
THE SEE SAW BATTLE CONTINUES...WITH THE UPPER LEVEL HIGH PRESSURE
GETTING SUPPRESSED SOUTHWARD AGAIN. THIS ALLOWS A COOL FRONT
TO DROP SOUTH FROM THE GREAT LAKES THURSDAY AND THURSDAY NIGHT.
ONLY MINOR TIMING DIFFERENCES AMONG THE MODELS WITH COOL FRONT
SAGGING SOUTH INTO THE NORTHERN PART OF OUR AREA BY FRIDAY
MORNING...THEN STALLING FRIDAY INTO MUCH OF SATURDAY ACROSS THE
NORTHERN PORTION OF THE AREA. LOOKS TO BE A GOOD CHANCE FOR
OCCASIONAL SHOWERS AND THUNDERSTORMS FROM LATE THURSDAY THROUGH
SATURDAY...AS A SERIES OF UPPER DISTURBANCES RIDE ALONG THE NEARLY
STATIONARY WEST TO EAST BOUNDARY. THIS PLACES THE NORTHERN HALF OF
THE AREA IN THE BEST CHANCES FOR CONVECTION. LOOK FOR COOLER
CONDITIONS SIMPLY DUE TO ALL THE CLOUDS AND CONVECTION...ESPECIALLY
NORTH...WITH HIGHS MAINLY IN THE 80S.

THE FRONT THEN GETS PUSHED SOUTH BY SUNDAY AS THE NORTHERN STREAM
TAKES ANOTHER STEP SOUTHWARD. COOLER AND DRIER AIR IS EXPECTED FOR
SUNDAY AND MONDAY...WITH NEAR NORMAL TEMPERATURES.

&&

.AVIATION /17Z TUESDAY THROUGH SATURDAY/...
WITH MCS AFFECTING MAINLY NORTHERN SECTIONS OF RLX CWA...EXPECT IFR
OR EVEN BRIEF LIFR VSBYS IN THE HEAVIEST STORMS...ESPECIALLY AT PKB
EARLY ON.  WIND GUSTS OF 25-35 KNOTS CAN ALSO BE EXPECTED WITH THE
CONVECTION. AREAS ALONG/SOUTH OF I-64 SHOULD ESCAPE MOST OF THIS
ACTIVITY.  EXPECT MCS TO BE DEFLECTED EAST WITH TIME AS H500 RIDGE
BUILDS IN...AND THINK MOST PRECIPITATION WILL WRAP UP BY 00Z.
OVERNIGHT...MOSTLY CLEAR SKIES.  SOME FOG EXPECTED TO FORM AFTER
MIDNIGHT...MAINLY IN AREAS THAT RECEIVE RAIN THIS AFTERNOON.
INCLUDED A PERIOD OF IFR AT PKB/CKB/EKN...WITH MVFR TO THE SOUTH.
VFR RETURNS EVERYWHERE BY 13Z.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF STORMS EARLY ON COULD VARY SLIGHTLY.
FOG DEPTH COULD VARY DEPENDING ON RAINFALL THIS AFTERNOON.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
EDT 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z WEDNESDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JSH/RPY
NEAR TERM...CL
SHORT TERM...JSH
LONG TERM...JMV
AVIATION...CL
Hazardous weather outlook, Jun 7, 2:46 AM EDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
246 AM EDT TUE JUN 7 2011

KYZ101>103-105-OHZ083>087-VAZ003-004-WVZ005>008-013>018-024>029-
033>038-046-080700-
GREENUP-CARTER-BOYD-LAWRENCE-JACKSON-VINTON-MEIGS-GALLIA-DICKENSON-
BUCHANAN-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-
246 AM EDT TUE JUN 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND
WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-076-WVZ009>011-019-020-030>032-039-040-047-080700-
PERRY-MORGAN-ATHENS-WASHINGTON-WOOD-PLEASANTS-TYLER-RITCHIE-
DODDRIDGE-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-RANDOLPH-
246 AM EDT TUE JUN 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LARGE HAIL AND
DAMAGING WINDS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 7, 1:34 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
134 PM EDT TUE JUN 7 2011

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0111 PM     HAIL             VINCENT                 39.34N 81.68W
06/07/2011  U0.25 INCH       WASHINGTON         OH   PUBLIC

            EVENT OCCURRED BETWEEN
            1256 PM 06/07/2011 AND 111 PM 06/07/2011

&&

NNNN
Local storm report, Jun 7, 1:38 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
138 PM EDT TUE JUN 7 2011

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0118 PM     TSTM WND DMG     BELPRE                  39.32N 81.61W
06/07/2011                   WASHINGTON         OH   PUBLIC

            TREES DOWN AND UPROOTED

&&

NNNN
Local storm report, Jun 7, 1:40 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
140 PM EDT TUE JUN 7 2011

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0128 PM     HAIL             THORNVILLE              39.89N 82.39W
06/07/2011  U0.50 INCH       PERRY              OH   PUBLIC

            EVENT OCCURRED BETWEEN
            113 PM 06/07/2011 AND 128 PM 06/07/2011

&&

NNNN
Local storm report, Jun 7, 1:50 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
150 PM EDT TUE JUN 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1251 PM     TSTM WND DMG     1 S WILLOW ISLAND       39.34N  81.31W
06/07/2011                   PLEASANTS          WV   911 CALL CENTER

            TREES DOWN ON ROUTE 2 NEAR THE CITY OF POLECAT

&&

EVENT NUMBER RLX1100680

JEE
Local storm report, Jun 7, 2:27 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
227 PM EDT TUE JUN 7 2011

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0136 PM     HAIL             THORNVILLE              39.89N 82.39W
06/07/2011  U0.75 INCH       PERRY              OH   PUBLIC

&&

NNNN
Local storm report, Jun 7, 2:44 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
244 PM EDT TUE JUN 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     2 ESE SPENCER           38.80N  81.33W
06/07/2011                   ROANE              WV   911 CALL CENTER

            NUMEROUS TREES DOWN IN SPENCER AREA.

&&

EVENT NUMBER RLX1100681

JC

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 11:06 AM EDTSpecial Weather StatementRLXBarbour, Braxton, Calhoun, Doddridge, Gilmer, Harrison and 10 more4 hr
Jun 7, 12:02 PM EDTSevere Thunderstorm WarningRLXPleasants, Tyler58 min
Jun 7, 12:51 PM EDTSevere Thunderstorm WarningRLXPleasants, Ritchie, Wirt, Wood54 min
Jun 7, 1:50 PM EDTSevere Thunderstorm WarningRLXCalhoun, Clay, Jackson, Kanawha, Mason, Putnam and 2 more55 min
Jun 7, 3:33 PM EDTSpecial Weather StatementRLXBoone, Cabell, Lincoln, Wayne42 min
Jun 7, 4:18 PM EDTSevere Thunderstorm WarningRLXLincoln, Logan, Mingo, Wayne57 min
Jun 7, 4:54 PM EDTSevere Thunderstorm WarningRLXRaleigh, Wyoming32 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.